Top
20
Doctor insights on: Tinea

Share
1

1
Can you die from tinea?

Can you die from tinea?

Not likely...: In severely immune compromised people any infection can be lethal.

See 1 more doctor answer
2

2
What are the symptoms of tinea cutis?

What are the symptoms of tinea cutis?

You mean tinea cruri: You mean tinea cruris. It causes rash and itching in the groin area and is also called jock itch it is caused by fungus infection of the skin.

3

3
Is tinea versicolor an early sign of HIV infection? I get conflicting answers here.

Not by itself: Tinea versicolor by itself is not an indication of an impaired immune system. Markers for aids are infections like widespread candidiasis, coccidiomycosis, toxoplasmosis, tb, and others. If you are concerned, please see your primary care provider and get tested for hiv. That is the only certain way of knowing if you are infected.

See 1 more doctor answer
4

4
My dr. Diagnosed tinea fungal between buttocks so is prescription of 500mg fluconazol for 3 weeks accurate?

My dr. Diagnosed tinea fungal between buttocks so is prescription of 500mg fluconazol for 3 weeks accurate?

No: Go to pharmacy. Get a tube of Miconazole or Clotrimazole or ketoconazone..........The one that is least expensive. No prescription needed. Rub in at least 2x a day for 1 or 2 weeks, then whenever you need. If it itches also use Hydrocortisone cream. If there is pain & pus, see a dermatologist or a surgeon.

5

5
What is this infection and is it in his blood stream my son is 2 years old and has cellulitis, tinea, and pustuels. The cellulitis and tinea is on his calf muscle. The rest of his body is covered in pustuels. The doctor hasn't run any test yet but is very

What is this infection and is it in his blood stream my son is 2 years old and has cellulitis, tinea, and pustuels. The cellulitis and tinea is on his calf muscle. The rest of his body is covered in pustuels. The doctor hasn't run any test yet but is very

The: The disease of cellulitis generally has 2 main microbes associated with it. Namely staph and strep. Out bodies are literally covered with these organisms. Many times...Cracks, fissures and breaks in the skin allow organisms to gain a foothold and enter the blood stream. This is heralded by a condition known as sepsis. The body goes into shock and hemodynamic issues arise. Given the severity of what you have described I would take him to your pediatrition...But I very much doubt the infection has entered the blood.

6

6
I have the fungus tinea basically all on body and I want to know how can I treat it because it's so irritating and ichy?

See your doc....: It's unusual to have tinea "all" over. One looks for an off colored area (usually red) with a raised edge/border that's localized. Have your doctor look at it to determine if a local ointment/cream is needed (if it's localized in the folds of the body), or a pill (fluconazole) is needed. Finally, it would be prudent to also get an HIV test done, to ensure this diagnosis isn't missed.

See 2 more doctor answers
7

7
What causes tinea versicolor?

What causes tinea versicolor?

Pityrosporum ovale: Tinea versicolor is a common fungal infection of the skin caused by pityrosporum ovale. It usually presents as dark reddish-brown patches on the skin of the back, upper arms, axilla, chest, and neck. The patches sometimes appear lighter than the surrounding skin because they do not tan with sun exposure. Treatment is often with topical antifungals (e.g. Ketoconazole).

See 1 more doctor answer
8

8
Was prescribed griseofulvin for tinea pedis and two toenails that seem infected. Says take 3 tablets twice a day, what does that mean? Will it clear off?

Was prescribed griseofulvin for tinea pedis and two toenails that seem infected. Says take 3 tablets twice a day, what does that mean? Will it clear off?

Confusing question: If your prescription says take 3 pills a day, take 3 in the morning and 3 in the evening, or whatever schedule you want to keep the doses about 10-12 hours apart. This is a common therapy for the issues mentioned. It will likely do the job but may take a while to change the appearance of your nails. (they grow out slowly)

9

9
Is chronic athlete's foot (tinea pedis) treatable?

Is chronic athlete's foot (tinea pedis) treatable?

Tinea pedis: Sure tine pedis is curable. I would try a topical anti fungal such as Ertaczo once a day. If it does not get better in 1 month then you might have to start oral medication with topical.

See 2 more doctor answers
11

11
Can someone please tell me a cure that is effective for treating tinea cruris?

Often easy: Tinea curries is usually very easy to treat with otc anti fungal creams or sprays. However, it is also easy to get again after it has resolved. Consider seeing your doctor if your condition doesn't get better.

13

13
What are some suggsted treatments for tinea versicolor?

What are some suggsted treatments for tinea versicolor?

TV: Tinea versicolor is a superficial fungal skin infection that is characterized by discoloration of the skin (hypo-/hyperpigmentation), hence its name. It is often a chronic recurrent process. There are various treatments that include topical and oral agents. Since some of the oral agents are delivered through the sweat glands in the skin, physicians may recommend brisk exercise after the intake.

15

15
How can I get rid of tinea on your torso?

Antifungal creams: Tinea is a fungal skin infection (often mis-leadingly called "ringworm") that is easily treated with over-the-counter antifungal creams (found in the ahtelete's foot section at you pharmacy) such as lotrimin (clotrimazole). Follow the directions; if not better see a dermatologist.

16

16
What is the drug of choice for treating tinea versicolor?!?

Tinea Versicolor: Tinea versicolor is quite common particularly in the teens that I see. It is very difficult to treat but selenium sulfide (selsun) can help. Apply to affected areas and allow to dry on skin leave on for 30-60 minutes and wash off. Repeat daily up to 14 days. Other antifungal creams may be used for small areas.

See 1 more doctor answer
18

18
Can tinea get worse when treating it with terbinafine before it gets better. It has got redder and angrier after treating it for a week. Is this normal?

No: This is not expected, and may indicate a reaction to a component of the medication your are applying (such as a preservative). It could also indicate that you don't have a tinea infection to begin with, and the original rash is worsening without appropriate treatment. Stop using the medication and see a dermatologist.

19

19
Are there some genetic reasons I get tinea off and on?

Are there some genetic reasons I get tinea off and on?

Local immune system: Prevalence to infection is combination of localized immune function and colonization by strain of fungus. The use of oral antifungal may eradicate the fungus. A dilute clorox bath 1 cup per tub one tp tpw times per week may decrease decolonization.

20

20
Tinea versicolor (fungal skin infection) risk of recurrence?

Tinea versicolor (fungal skin infection) risk of recurrence?

Yes: This condition tends to recur. Best way to minimize recurrence is after infection is adequately treated, use over the counter anti-dandruff shampoo a few times a week as a "body soap" on the area affected by infection. This will help keep the causative yeast under better control.